Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

174 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes delayed periods while on Deviry?

Answered by
Dr.
Dr. Deepti Verma

OBGYN, Maternal and Fetal Medicine

Practicing since :2009

Answered : 5069 Questions

default
Posted on Mon, 26 Oct 2015 in Women's Health
Question: Hi
I had taken 3 ipiils in a month of July
I got my periods in August but the flow was very less/negligible
I didn't got my periods in September
I got checked from Doctor and she did Blood Test and Pregnancy Test which was negative
She prescibed me Deviry.
It has been 9 days but the periods are not coming
I am having abdominal pain similar to periods but no periods.
My question is:
1.. As per my understanding, the periods should come within 10 days. And if they are not coming in 10 days what will be the probable cause and the probable course of treatment
2 can there be a case of ovarial suppression
3. What are the possible diseases that can happen
is there something to worry about ?

I already consulted a doctor from this forum and she mentioned in July that ovarial suppression is unlikely. Erratic spotting can occur, However the problem seems to be severe in this case
doctor
Answered by Dr. Deepti Verma 19 minutes later
Brief Answer:
Hormonal disturbance likely

Detailed Answer:
Hi dear, I have gone through your question and understand your concerns.
I will answer your questions as you asked.
1. Delayed periods can be due to pregnancy, stress, or hormonal disturbances like hypothyroidism, hyperprolactinemia or polycystic ovarian disease.
As your urine pregnancy test is negative, the possibility of pregnancy is ruled out.
I suggest you to get your hormonal profile done including thyroid function test, prolactin levels and an ultrasound done to confirm the diagnosis.
Further treatment should be done according to the diagnosis.
2. Ovarian suppression by i pill is unlikely after 2-3 months of its intake. I pill generally delays the next expected period, but not after that.
3. The possible causes can be : Hypothyroidism, hyperprolactinemia, Polycystic ovarian disease, and rarely Cushings disease.
I suggest you not to worry, and get the investigations done.
If the above tests are normal, then you should get serum FSH and LH levels done (blood hormone test) to confirm any suspected ovarian suppression.
Hope you found the answer helpful. Please get back to me for further queries.
You can get back to me with the reports later by asking a direct question to me on the health care magic portal.
Wishing you good health.
Regards
Dr Deepti Verma
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Deepti Verma 7 minutes later
Thanks for the prompt reply

Ovarian Suppression is not possible. Please correct me if i am wrong

Also,
Hypothyrodisim - Related to Thyroid disease in which the person gets fat. does it happen because of IPill -> or harmonal imbalance caused because of it
What is the duration of its treatment

hyperprolactinemia - what happens in this disease?

Polycystic ovarian disease - Is it PCOD?

what is the overall treatment duration?

Will there be any long term effects?

is the pain related to periods or just a side effect?

Can periods come in another day or two as the pain is continuous from almost 4 days
doctor
Answered by Dr. Deepti Verma 9 minutes later
Brief Answer:
Detailed answer below

Detailed Answer:
Hi dear, you are correct, ovarian suppression is not possible for such a prolonged time.
Hypothyroidism is associated with decreased thyroid hormone levels and obesity, lethargy and tiredness.No, it do not occurs because of I pill. The treatment is thyroid hormone replacement, which is taken for lifetime.
Hyperprolactemia is associated with increased prolactin hormone levels which cause irregular and delayed periods.
Yes, polycystic ovarian disease is PCOD.
The treatment duration is depending upon the symptoms of disease, and its improvement by medication.
No, there will be long term effects of these diseases are treated timely and properly.
The pain you are having can be premenstrual pain, as withdrawal periods from Deviry can occur upto 10 days after taking the tablets.
Hope you found the answer helpful. Please do get back for further queries.
Regards
Dr Deepti Verma
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Deepti Verma 12 minutes later
So,

PCOD is likely rt?
But i was quite regular in my periods earlier..i have been doing regular exercise, can it be still be PCOD..
Hyperprolactemia -> the increase in levels of hormone is because of intake of IpIll ?
doctor
Answered by Dr. Deepti Verma 2 minutes later
Brief Answer:
Not due to i pill

Detailed Answer:
Hi dear, PCOD can occur anytime. PCOD and hyperprolactemia are hormonal disturbances, and do not occur due to I pill.
Regards
Dr Deepti Verma
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Treatment/Therapy
Medical Topics

Recent questions on  Hyperprolactinemia

doctor1 MD

I had my surgical abortion on may then i got 2 proper periods on time but the third period is 9 days late please help,i hv done the hcg test came negative , m finding a watery dicharge white plzz help

doctor1 MD

Hello Doctor , I was down with cold couple of days back and I had taken almost 12 tablets of sinarest i.e 2 times a day for 6 days. Now my menstrual cycle is delayed. Could this be a reason? Thanks

doctor1 MD

I have XXXXXXX glands but all test negative including blood and trasvaginal ultra sound why do I have pregnancy symptoms everythy megative

doctor1 MD

hi my sister is 22 years old and she was complaining from high prolactin levels and last time the doctor(gynecologist ) asked her to make MRI (MID OF THE SEIAlA TURCICA) and the result came as follows:
a 22 old female patient with hyperprolactinemia of 6 year duration associated with recent visual field defect no previous similar studies for comparison however the current study reveals a well defined focal lesion is noted at the left aspect of pituitary gland measuring 6 x6 mm in its craniocaudal x transverse diameter displaying delayed enhancement compared to the rest of adjacent normal galndour tissue especially noted in the dynamic phase and delayed postcontrast study with mild downward sagging of the sellar floor and minimal focal bulge of the glandular contour still central pitutary stalk with no signifiganct mass effect .
normal optic charisrnas
normal suprasellar and paraseller sturctures
complementary T2 of the brain is unremarkable .
N.B.
Prominant Nasopharyngeal lymphoid tissue.
Right maxillary antrum retention cyst.
Opinion :
the picture has keeping with pitutary microadenoma implicating the left aspect of adenohypopysis displaying size and imaging features as detailed above
so what you think about the report as the doctor said need surgery or there is any other option

doctor1 MD

I m married. my periods is lasting 15 to 20 days. i consult one doctor and full bladder scanning and blood test are done. there is no problem on scanning but my prolactin level is 42. doctor prescribes trapic 500mg(for three days) and m2 tone . for lowering prolactin i m taking cabergolin for 1 month. but my problem is not cured yet.

doctor1 MD

symptoms- blurred vision/ recent history of torn retina , left side of face goes numb, left hand numb, tired, irritible at times, history of hyperprolactinemia, weight gain , tremors in my left hand and maybe head that come and go i m 37, recently had a clear mri/ no contrast done and a series of hormone levels tested any ideas?